MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: the full patient identifier for this event is (b)(6).Age or date of birth, sex, weight, and ethnicity: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.Device evaluated by mfr: the access accutni+3 reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.Overall system performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.On (b)(6) 2021, with guidance from beckman coulter customer technical support, customer performed a 30-replicate precision study; total precision recovery was within assay specifications.In conclusion, the likely cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021, the customer reported obtaining non-reproducible erroneous elevated troponin i (accutni+3 for use on dxi, part number a98264, and lot number 922912) results, generated on the customer's dxi (dxi 600 access immunoassay analyzer, part number a30260 and serial number (b)(4)) for an unknown number of patients.The customer was unable to provide specific dates or sample recovery details for those patient results.There was a report of change to patient treatment or management in association with this event.The customer the patients were held longer in the hospital for monitoring and testing; the customer also reported the patients were admitted to be treated for myocardial infarction (mi).The customer was unable to provide specific details regarding treatment provided to patients.The customer did confirm no death or injury occurred in connection with the event.No hardware errors or issues with other assays were reported in conjunction with this event.Although the customer data included a system check which failed the unwashed portion, repeating the system check with fresh system check solution yielded a passing system check.Overall, system performance indicators such as system check, calibration and quality control results were passing within specifications at the time of the event.Samples were collected in lithium heparin plasma separator tubes, either 13x75 or 13x100 tube size, and centrifuged for 5600 rpm at room temperature.Samples were run in primary tubes.No other sample processing or handling information was provided by the customer.

Brand Name
ACCESS ACCUTNI+3
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12001767
Report Number2122870-2021-00085
Device Sequence Number17041285
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220131(11)210131(10)922912(
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number922912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;